I hope you all had a lovely Christmas and New Year and were able to switch off a bit from the 'C' part of our lives.
Now I am back to the real world I have a couple of questions that I'd like to ask and as this seems the only dedicated thread to Pertuzamab I thought this would be the best place to ask them. Also, when fergal jay has asked questions about her Mum's treatment there's been a good response from ladies already on this combo or have been on this combo (P, H and T) and I'd like to tap into your experiences if you don't mind.
I am due a CT scan this week to see how my liver mets have responded to the 6 cycles of P, H and T This I was expecting but what I wasn't expecting was my oncologist saying at our last appontment (just before cycle 6) that I could have 2 more cycles of Tax if needed. I know one of you ladies (forgive me for not remembering who, I'm blaming chemo brain here ) was also told that 8 cycles could be given but I had expected 'only' 6 and had prepared myself for this. Obviously if it will make a difference to the overall outcome then I'd have the extra 2 but, with Christmas and New Year interfering with scan appontments etc I will have had a 6 week break from chemo before restarting and I'm not sure I can face going back onto it, in the meantime I've had one cycle of P and H. Did any of your oncologists suggest you have 8 not 6 cycles of Tax? And, if you 'only' had 6 did any soft tissue tumours respond completely to the chemo ie NED or did you still have some evidence of lesions before going on to P and H? Have these continued to be stable or get smaller once you went onto P and H alone? I'm only asking as I need to think about what I would want to do if given the option to have more chemo and will be dependent on my CT results. I know the CLEOPATRA trial from which the results have come from, was based on 6 cycles of chemo (correct me if I'm wrong) so I would like to know if anyone had more chemo cycles. I also know that several of you are on P and H when you weren't able to have the chemo part of the treatment and that these two antibodies have been getting good results in their own right. A bit of a dilemma if I get asked what I want to do, which has happened before, and I'd like to have some additional information and more imprtantly experiences from ladies who have been on these drugs, not just the facts from the trial itself.
My second question is about some of the side effects I get, particularly watery eyes - which drive me nuts! Did any of you have this whilst on the chemo part of the treatment and, if so, did it stop once the chemo stopped? Or is it a side effect of P and H? I can almost deal with some of the other, more expected SEs, but this constant watery eye SE really does get to me especially when I'm on my 10th tissue of the day!
I hope this gets seen/replied to, and don't want to hijack the thread, and may start a separate thread if it gets lost. Many thanks to anyone able to help.
Hi all, well today didnt go well. Mum had the herceptin and pertuzumab without a problem but had a reaction to the Docetaxol so has not had any Chemo today. They are looking for an alternative but this is so scary knowing shes not getting any chemo at the moment. Surely this is not good!!! She has an oncologist appointment Friday anyway so they said theyll talk to her about options then. Im one very stressed and worried daughter right now, please someone say im over reacting!!
Hi fergal jay
Good luck with your Mum's treatment today, it is a very long day and she will be exhausted I'm sure. Make sure she drinks a lot of water afterwards (and during) and rests as much as she needs. I found the side effects came on after I finished taking the steroids so she may feel OK for a day or so and then it hits her.
It's best not to take any herbal supplements unless you have asked her oncologist first. Although milk thistle is known for it's cleansing powers of the liver it can also interfere with absorption rate of any drugs.
I found the first cycle of this treatment the worst, all the others afterwards have been far more bearable.